Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 12, 2001, 2:46 AM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 2:46 AM CDT (07:46 UTC)
- Expired
- Jun 12, 2001, 3:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Iowa County, WI, Lafayette County, WI
The radar
The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3303 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 120757 CCA SVRMKE WIC049-065-120845- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTION SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 AM CDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 345 AM CDT * AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR COBB...OR ABOUT 12 MILES WEST OF DODGEVILLE...MOVING EAST AT 45 MPH. 3/4 INCH HAIL WAS REPORTED AT MINERAL POINT BY THE IOWA COUNTY SHERIFF. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGEWAY AT 300 AM CDT. BARNEVELD AT 310 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4311 9040 4253 9041 4253 8988 4317 8985
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:48 PM CDT, 11 hours 58 minutes earlier.
Area forecast discussion, Jun 11, 2:48 PM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 248 PM CDT MON JUN 11 2001 FCST FOCUS ON SVR STORM CHCS TONIGHT. VISIBILE SATELLITE IMAGES SHOW CU DVLPG ALONG AXIS OF MAX LOW LVL MOISTURE CONVERG ALONG WARM FNT...FM RST TO MLI. TEMPS OF 90F AND DEW PTS IN THE LOW TO MID 70S SOUTH OF THE FNT...PROVIDING PLENTY OF FUEL FOR STORMS. WARM MID LVLS IN VCNTY OF FNT (18Z DVN SNDG HAS +10C AT 700 MB) PREVENTING ANY CONVECTION ATTM. BUFKIT SNDGS SHOW MAX INSTABILITY ACROSS THE CWA FORECAST BETWEEN 7 PM AND MIDNIGHT...WITH REMOVING THE MID LVL CAP THE KEY TO POSSIBLE SEVERE WEATHER. MID LVL COOLING ASSOC WITH SHRT WV ERODES CAP WITH H7 TEMPS DOWN TO AROUND +6C. FCST CORFIDI VECTORS FM ETA...SHOW CELLS THAT DVLP IN VCNTY OF SE MN/WRM WI TURNING SE TWD SRN WI. MSN ETA SOUNDING...HAS CAPES OF 2050J/KG AND LI/S OF -5 TO-6 AT 02Z. AFTER SHRT WV MOVES EAST OF STATE...H7 TEMPS CLIMB BACK TO NEAR +10 IN WRN CWA AT 06Z...AND ACROSS ALL BUT THE FAR EAST BY 12Z...SIGNALING A PROBABLE END TO THE SVR THREAT. CONRAD ANIMATION OF FCST SNDGS SHOW SEVERE THREAT WOULD BE MAINLY SVR WIND/DERECHO EVENT FOR OUR CWA. BOUNDRIES LAYED OUT BY ANY CONVECTION TONIGHT AND LINGERING SFC TROF COULD BE THE FOCUS FOR MORE CONVECTION INTO TUE...WITH WEAK DISTURBANCES MOVG ACROSS RGN. WRMFNT MOVS WELL NORTH OF CWA BY WED... WITH 90S EXPECTED IN SRN CWA UNDER PLENTY OF SUNSHINE. NEXT THREAT OF PCPN COMES ON THUR AS LARGE UPR LOW CROSSES THE NRN PLAINS AND SWINGS A SFC LOW THRU NE MN WITH A TRAILING CDFNT ACROSS STATE. MOS GUID TEMPS LOOKING GUD...BUT A LITTLE COOL FOR WED. .MKX...NONE. REM
In the hours before
Local storm report, Jun 11, 10:24 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1024 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1023 PM MILWAUKEE WI 60 MPH TSTM GUST
06/11/01 MILWAUKEE HWY 45 AND NORTH
AVENUE. . REPORTED BY
HAM RADIO( OPERATOR.Local storm report, Jun 11, 10:34 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1034 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1026 PM MILWAUKEE WI 69 MPH TSTM GUST
06/11/01 MILWAUKEE PEAK WIND GUST AT
MITCHELL INTERNATIONAL
AIRPORT.Special weather statement, Jun 11, 11:13 PM CDT, 3 hours 33 minutes before
WIZ046-047-051-056>058-062>064-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1113 PM CDT MON JUN 11 2001 ...PARTS OF TORNADO WATCH 400 CANCELED... TORNADO WATCH NUMBER 400 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... MARQUETTE...GREEN LAKE...COLUMBIA...FOND DU LAC...DODGE...JEFFERSON. TORNADO WATCH NUMBER 400 CONTINUES UNTIL MIDNIGHT FOR SAUK... IOWA AND DANE COUNTIES. THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE NIGHT OVER SOUTHERN WISCONSIN. HAIL...STRONG WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STORMS. ZAJDEL
Special weather statement, Jun 11, 11:16 PM CDT, 3 hours 30 minutes before
WIZ052-059-060-065-066-069>072-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1116 PM CDT MON JUN 11 2001 ...PARTS OF SEVERE THUNDERSTORM WATCH 402 CANCELED... SEVERE THUNDERSTORM WATCH NUMBER 402 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... SHEBOYGAN...WASHINGTON...OZAUKEE. SEVERE THUNDERSTORM WATCH NUMBER 402 CONTINUES UNTIL MIDNIGHT FOR WAUKESHA...MILWAUKEE...RACINE...KENOSHA...WALWORTH AND ROCK COUNTIES. THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE NIGHT OVER SOUTHERN WISCONSIN. HAIL...STRONG WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STORMS. TZ
Special weather statement, Jun 11, 11:30 PM CDT, 3 hours 16 minutes before
WIZ046-047-051-052-056>060-062>072-120530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1130 PM CDT MON JUN 11 2001 ...INTENSE THUNDERSTORMS STILL AFFECTING SOUTHERN WISCONSIN... THE FIRST BATCH OF THUNDERSTORMS WILL GRADUALLY DIMINISH ACROSS THE SOUTHERN TWO TIERS OF COUNTIES BETWEEN 1130 PM AND 1230 AM. DURING THIS TIME THOUGH...YOU CAN STILL EXPECT HEAVY RAINS...DEADLY LIGHTNING AND WINDS UP TO 40 MPH. HOWEVER...A NEW BATCH OF STORMS WILL AFFECT SAUK...COLUMBIA...MARQUETTE...GREEN LAKE AND FOND DU LAC COUNTIES BETWEEN 1130 PM AND 100 AM. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL AND POSSIBLY SOME HAIL. STAY ALERT TONIGHT AOCROSS FOR SOUTHERN WISCONSIN AS NUMEROUS ADDITIONAL THUNDERSTORMS ARE EXPECTED. COLLAR
Special weather statement, Jun 12, 12:02 AM CDT, 2 hours 44 minutes before
WIZ046-047-051-052-056>060-062>066-069>072-120519- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1202 AM CDT TUE JUN 12 2001 ...TORNADO WATCH NUMBER 400 EXPIRED... ...SEVERE THUNDERSTORM WATCH NUMBER 402 EXPIRED.... TORNADO WATCH NUMBER 400 AND SEVERE THUNDERSTORM WATCH NUMBER 402 HAVE EXPIRED. THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE NIGHT OVER SOUTHERN WISCONSIN. HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STORMS. ZAJDEL
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:33 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 57 min |
| Jun 11, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Sauk | 59 min |
| Jun 11, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 59 min |
| Jun 11, 9:32 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 58 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 57 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 57 min |
| Jun 11, 9:47 PM CDT | Tornado Warning | MKX | Dodge, Washington | 28 min |
| Jun 11, 9:56 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Walworth | 64 min |
| Jun 11, 9:56 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 64 min |
| Jun 11, 10:03 PM CDT | Tornado Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 27 min |
| Jun 12, 4:14 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.